Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2016, 7:12 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 7:12 PM MDT (01:12 UTC)
- Expired
- Jul 30, 2016, 8:15 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
428
WUUS53 KLBF 310112
SVRLBF
NEC031-161-310215-
/O.NEW.KLBF.SV.W.0253.160731T0112Z-160731T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM MDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 815 PM MDT
* AT 711 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BATESLAND...OR 18 MILES NORTH OF GORDON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
IRWIN...HOOVER LAKE...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 99 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10195 4279 10181 4276 10237 4300 10230
TIME...MOT...LOC 0111Z 352DEG 19KT 4307 10215
HAIL...1.00IN
WIND...60MPH
$$
KULIK3 follow-up statements
616
WWUS53 KLBF 310133
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM MDT SAT JUL 30 2016
NEC031-161-310215-
/O.CON.KLBF.SV.W.0253.000000T0000Z-160731T0215Z/
SHERIDAN NE-CHERRY NE-
733 PM MDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES...
AT 732 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BATESLAND...OR 15 MILES NORTH OF GORDON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GORDON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...BAYONNE AND HOOVER LAKE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 102 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4276 10229 4300 10224 4300 10195 4279 10181
TIME...MOT...LOC 0132Z 332DEG 22KT 4302 10211
HAIL...1.00IN
WIND...60MPH
$$
KULIK317
WWUS53 KLBF 310158
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM MDT SAT JUL 30 2016
NEC031-161-310215-
/O.CON.KLBF.SV.W.0253.000000T0000Z-160731T0215Z/
SHERIDAN NE-CHERRY NE-
758 PM MDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES...
AT 758 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF GORDON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GORDON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...HOOVER LAKE AND BAYONNE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 106 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4278 10221 4300 10216 4300 10195 4279 10181
TIME...MOT...LOC 0158Z 322DEG 10KT 4296 10209
HAIL...1.00IN
WIND...60MPH
$$
KULIK838
WWUS53 KLBF 310216
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM MDT SAT JUL 30 2016
NEC031-161-310226-
/O.EXP.KLBF.SV.W.0253.000000T0000Z-160731T0215Z/
SHERIDAN NE-CHERRY NE-
816 PM MDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4278 10221 4300 10216 4300 10195 4279 10181
TIME...MOT...LOC 0214Z 352DEG 19KT 4296 10209
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:08 PM MDT, 4 minutes earlier.
Area forecast discussion, Jul 30, 7:08 PM MDT, 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 808 PM CDT SAT JUL 30 2016 .UPDATE... Issued at 804 PM CDT Sat Jul 30 2016 Fcst updated to better reflect thunderstorm chances this evening in north central NE, as well as to add fog for later tonight into the early morning. Best potential for fog development looks to be in the Platte River valley and adjacent areas of central NE. Storms moving out of SD are heading more swd now but slowly. Some potential for large hail and damaging wind. && .SHORT TERM...(This evening through Sunday) Issued at 332 PM CDT Sat Jul 30 2016 Another active night across portions of central Nebraska. Precipitation is expected to start in the north between 6pm and 8pm before sliding to the southeast as it develops into the next MCS towards daybreak. As has been the trend over the last several days, current model runs are inconsistent in the timing and placement of this system. Most models are indicating convection not starting until after 00Z Sunday (7pm), though, so confidence in start times is fairly good. With the better instability to the east and south, confidence in the track of the highest/greatest chance of showers and thunderstorms (regardless of the inconsistency in the models) is fairly good as well. This track will keep areas to the southwest (south and west of a line extending from southern Garden county to western Frontier county) dry for most of the night. Will keep just a slight chance across this portion of the CWA to account for a lingering shower. Overnight lows will be warmer than the last few nights with lows in the mid-60s. By 12Z Sunday, the developing MCS will be to the southeast of our CWA allowing a brief dry period to return for Sunday as a weak upper level ridge builds across the central US. Dry weather will only last through mid-afternoon as the next shortwave approaches from the west by early evening. Have included slight chance pops to the forecast across the extreme western counties (Sheridan down to Chase) as this system works into the Nebraska panhandle. A warming trend begins again on Sunday with highs rising up into the upper 80s to low 90s west of US-83 and mid to upper 80s east of US-83. .LONG TERM...(Sunday night through Saturday) Issued at 332 PM CDT Sat Jul 30 2016 Long term solutions seem reasonable while near term still having timing problems with waves moving over the ridge and into western Nebraska. Sunday night as ridge continues to sharpen over the northern plains and upper closed low crosses the Canadian Rockies an mid level wave will spread east across the northern plains with convection firing off the front range of the Rockies and then spreading east across the eastern plains of Wyoming and Colorado. Upslope flow will continue over western Nebraska with best dynamics for thunderstorm enhancement over northwest zones Sunday evening. Storms will spread east overnight on the nose of a diffuse broad 30kt llj. Temperatures holding fairly steady in the mid to upper 60s with the mixed layer. Unsettled weather over the forecast area with on and off again thunderstorm chances with zonal flow aloft and a second closed low moves into the Pacific northwest. Subtle impulses with mainly afternoon and evening trw and temperatures in the mid 90s. Better chances return as cool front moves through Thursday on the backside of upper low over central Canada and draws cooler air into the northern plains. Cooler Friday with highs in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 626 PM CDT Sat Jul 30 2016 TSRA developing in southern SD expected to track sewd through the evening per latest operational HRRR though model is too late in the development. This also backed up by other short range models. At any rate have included vcty TSRA for KVTN but will watch to make prevailing if trends continue. Left out of KLBF as complex and organized cold pool stays north of that area. Next issue is fog potential, especially for the Platte River Valley. MOS and LAMP guidance indicating restrictions to vsby and NAM 4km BUFR sounding also indicating fog potential. Believe since storms will stay north of KLBF but LLJ develops should see some lowering of vsby and have included this at KLBF. Did not include at KVTN at this time as favorable low level flow resides in the southern portion of the fcst area. Confidence decent on this fog development tonight. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Stoppkotte SHORT TERM...Kulik LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jul 30, 2:23 PM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SAT JUL 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-312030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT SAT JUL 30 2016 /223 PM MDT SAT JUL 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE WEATHER IS POSSIBLE THIS EVENING AND OVERNIGHT. STORMS WILL BEGIN THIS EVENING OVER PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE THUNDERSTORM THREAT WILL THEN SLIDE SOUTHEAST ACROSS THE EASTERN COUNTIES GENERALLY EAST OF A VALENTINE TO BRADY LINE. LARGE HAIL AND GUSTY WINDS ARE THE THREAT IN MOST AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW BUT AN ISOLATED STORM COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND DAMAGE. HEAT WAVE CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY WITH HEAT INDICES RISING INTO THE UPPER 90S TO NEAR 100. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND WEDNESDAY THROUGH FRIDAY. THE RISK OF SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WESTERN NEBRASKA THIS EVENING AND EARLY SUNDAY MORNING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 43 min |
| Jul 30, 10:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Jul 30, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 31, 12:12 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| Jul 31, 12:56 AM MDT | Special Weather Statement | LBF | Blaine, Brown, Hooker, Thomas | 49 min |
| Jul 31, 1:01 AM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 31, 1:04 AM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 31, 1:40 AM MDT | Special Weather Statement | LBF | Keya Paha | 50 min |
| Jul 31, 1:41 AM MDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 31, 1:43 AM MDT | Special Weather Statement | LBF | Brown, Thomas | 47 min |
| Jul 31, 1:51 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 24 min |
| Jul 31, 2:21 AM MDT | Special Weather Statement | LBF | Boyd | 39 min |
| Jul 31, 2:24 AM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup, Rock, Thomas | 51 min |
| Jul 31, 2:58 AM MDT | Special Weather Statement | LBF | Holt | 47 min |
| Jul 31, 3:54 AM MDT | Special Weather Statement | LBF | Custer | 51 min |
| Jul 31, 3:58 AM MDT | Special Weather Statement | LBF | Wheeler | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.